Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Space-time processes, parabolic functions and one-dimensional diffusions


Author: Tze Leung Lai
Journal: Trans. Amer. Math. Soc. 175 (1973), 409-438
MSC: Primary 60J60
DOI: https://doi.org/10.1090/S0002-9947-1973-0334337-X
MathSciNet review: 0334337
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the properties of the space-time process and of parabolic functions associated with a Markov process. Making use of these properties and the asymptotic behavior of the first passage probabilities near the boundary points, we prove certain theorems concerning when $ u(X(t),t)$ is a martingale, where $ X(t)$ is a conservative regular one-dimensional diffusion with inaccessible boundaries. A characterization of the class of parabolic functions associated with classical diffusions is also obtained.


References [Enhancements On Off] (What's this?)

  • [1] M. A. Arbib, Hitting and Martingale characterizations of one-dimensional diffusions, Z. Wahrscheinlichkeitstheorie und Verw. Gebeite 4 (1965), 232-247. MR 33 #776. MR 0192551 (33:776)
  • [2] J. L. Doob, Martingales and one-dimensional diffusion, Trans. Amer. Math. Soc. 78 (1955), 168-208. MR 17, 50. MR 0070885 (17:50e)
  • [3] -, A probability approach to the heat equation, Trans. Amer. Math. Soc. 80 (1955), 216-280. MR 18, 76. MR 0079376 (18:76g)
  • [4] E. B. Dynkin, Theory of Markov processes, Fizmatgiz, Moscow, 1959; English transl., Prentice-Hall, FInglewood Cliffs, N. J.; Pergamon Press, Oxford, 1961. MR 24 #A1745; #A1747. MR 0131900 (24:A1747)
  • [5] -, Markov processes, Fizmatgiz, Moscow, 1963; English transl., Die Grundlehren der math. Wissenschaften, Bände 121, 122, Academic Press, New York; Springer-Verlag, Berlin, 1965. MR 33 #1887. MR 0193670 (33:1886)
  • [6] K. Ito and H. P. McKean, Jr., Diffusion processes and their sample paths, Die Grundlehren der math. Wissenschaften, Band 125, Academic Press, New York; Springer-Verlag, Berlin, 1965. MR 33 #8031. MR 0199891 (33:8031)
  • [7] A. Friedman, Partial differential equations of parabolic type, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 31 #6062. MR 0181836 (31:6062)
  • [8] T. L. Lai, Martingales and boundary crossing probabilities for Markov processes (to appear). MR 0436336 (55:9283)
  • [9] P. Mandl, Analytical treatment of one-dimensional Markov processes, Die Grundlehren der math. Wissenschaften, Band 151, Springer-Verlag, New York, 1968. MR 40 #930. MR 0247667 (40:930)
  • [10] H. Robbins and D. Siegmund, Boundary crossing probabilities for the Wiener process and sample sums, Ann. Math. Statist. 41 (1970), 1410-1429. MR 0277059 (43:2796)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J60

Retrieve articles in all journals with MSC: 60J60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0334337-X
Keywords: Space-time processes, parabolic functions, characteristic operators, semigroups, infinitesimal generators, martingales, diffusions, inacessible boundaries, entrance boundaries, natural boundaries, scale, positive increasing (decreasing) solutions, boundary crossing probabilities
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society